Tornadoes · United States · Tennessee · 2013
EF0 tornado, Bending Chestnut to College Grove, Tennessee, January 30, 2013
From Bending Chestnut to College Grove, this EF0 tornado ran 2.0 miles across Williamson County on January 30, 2013, touching down at 3:18 AM CST and reaching 75 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 30, 2013
- Touchdown
- 3:18 AM CST (09:18 UTC)
- Lifted
- 3:19 AM CST (09:19 UTC)
- On the ground
- 1 minutes
- Path length
- 2.0 miles (3.2 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- $10,000
- County
- Williamson County
- Touchdown point
- 35.926, -86.863
- Lift-off point
- 35.932, -86.828
- Record number
- 1301300318-01
The damage survey
36 damage points were recorded along this path by NWS OHX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
- A large tree was uprooted onto a pavillion in front of an elementary school causing severe damage to the structure. Several shingles were also blown off the roof of the pavillion.
- A business on Eddy Lane south of Reynolds Drive suffered minor roof damage along with damage to the entranceway and a few broken windows
- A home on Liberty Pike at Cadet Lane suffered minor roof damage
- Several trees were blown down north of Liberty Pike between Cadet Lane and Flintlock Drive. A few outbuildings were damaged and fences were blown down.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A powerful upper level trough moved across the United States from Tuesday, January 29th into Wednesday, January 30th. This system contained unusually strong winds aloft, with wind speeds of 80 mph just 2500 feet above the surface and up to 150 mph at 20,000 feet. A record warm airmass with temperatures in the 60s and 70s spread northward ahead of the system into the Tennessee and Ohio Valleys, bringing weak atmospheric instability into the region. As a powerful cold front moved eastward across Middle Tennessee during the early morning hours of January 30, the strong low level jet ahead of the front caused strong gradient winds of 40 to 65 mph at the surface, resulting in several reports of wind damage. A peak sustained south wind of 45 mph with a peak gust of 64 mph was measured by the ASOS at the Nashville International Airport around 315 AM CST in association with these intense gradient winds. A line of showers and thunderstorms known as a Quasi-Linear Convective System (QLCS) developed along the front near the Tennessee River and raced eastward through the area between 2 AM and 6 AM, producing at least 23 tornadoes and widespread wind damage. This severe weather event resulted in 1 fatality and at least 3 injuries across the Mid State. The total of 23 tornadoes made the January 30, 2013 event the largest January tornado outbreak in Middle Tennessee history. It also made January 30, 2013 the second biggest outbreak of tornadoes for any month in Middle Tennessee history.
An EF0 tornado touched down near the intersection of Pinewood Road and Walker Hill Road in southwestern Williamson County where approximately 30 trees were snapped or uprooted and one outbuilding lost part of its roof. The path continued across Highway 840 into an inaccessible portion of Williamson County north of Highway 46.
An EF0 tornado touched down west of Fort Granger Drive just to the east of downtown Franklin. Two businesses on Fort Granger drive and two others on Eddy Lane received roof and siding damage with sheet metal blown into adjacent forests and fields. A pavilion was damaged by a falling tree at Liberty Elementary School. Several homes and a church had minor roof damage along Liberty Pike, Cadet Lane, and Flintlock Drive. Additional homes received minor roof and siding damage in the Liberty Hills Drive area including on Sedgewick Place before the tornado lifted.
An EF0 tornado touched down west of Horton Highway around 3 miles west of Eagleville. Farm buildings on the west side of Horton Highway were damaged with one outbuilding destroyed. Several trees were also snapped or uprooted. The tornado then crossed Horton Highway into Rutherford County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the tornado touched down at Jan 30, 2:17 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 30, 2:17 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 217 AM CST WED JAN 30 2013 .DISCUSSION... ALOT GOING ON AND NOT MUCH TIME FOR DISCUSSION. LINE OF STORMS WITH EMBEDDED SEVERE STORMS CROSSING TENNESSEE RIVER AT 08Z WILL CONTINUE EASTWARD THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY MORNING. GRADIENT WINDS OUT AHEAD OF LINE HAVE REACHED 40 TOP 45 MPH IN MID STATE. LEAD FRONT RIGHT ON THE HEELS OF CONVECTIVE LINE WITH SECONDARY FRONT BACK OVER MISSOURI DOWN INTO WESTERN ARKANSAS. MUCH COLDER AIR BEHIND SECOND FRONT. TEMPS WILL FALL DURING DAY ESPECIALLY DURING THE AFTERNOON AS SECOND FRONT ROLLS THROUGH. MUCH COLDER TONIGHT WITH TEMPS DOWN INTO THE 20S WITH SCATTERED LIGHT RAIN OR SNOW SHOWERS. THURSDAY LOOKS DRY BUT COLD WITH HIGHS IN THE LOWER 40S WITH MID 30S ALONG THE PLATEAU. THERE IS A CHANCE FOR LIGHT SNOW THURSDAY NIGHT AS SHORT WAVE EMBEDDED IN BROAD UPPER TROUGH SWINGS ACROSS THE OHIO AND NORTH PART OF THE TENNESSEE VALLEY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 28 42 22 / 100 20 0 30 CLARKSVILLE 59 26 44 19 / 60 20 0 30 CROSSVILLE 60 26 35 20 / 100 40 0 40 COLUMBIA 61 28 44 23 / 90 20 0 20 LAWRENCEBURG 61 28 46 26 / 80 10 0 30 WAVERLY 58 26 44 20 / 60 10 0 30 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ011-032>034-065- 066-078>080. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>010-022>031- 056>064-075-077-093>095. && BOYD
Hazardous weather outlook, Jan 29, 11:06 AM CST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1106 AM CST TUE JAN 29 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-301715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1106 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR WESTERN PARTS OF MIDDLE TENNESSEE TONIGHT...IN AREAS GENERALLY WEST OF A LINE FROM ADAMS...TO CENTERVILLE...TO WAYNESBORO. DAMAGING STRAIGHT LINE WINDS...AND ISOLATED TORNADOES...ARE EXPECTED TO OCCUR WITH A SQUALL LINE AS IT PUSHES ACROSS THE TENNESSEE RIVER THIS EVENING...AFTER SUNSET. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF MIDDLE TENNESSEE TONIGHT. REMEMBER...TORNADOES ARE HARD TO SEE AT NIGHT...WHICH MAKES THEM ESPECIALLY DANGEROUS. THEREFORE...YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION WHEN SEVERE WEATHER MOVES IN...AND LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED FOR YOUR AREA. A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS THIS AFTERNOON AND TONIGHT...WITH GUSTS INCREASING FROM 35 MPH THIS AFTERNOON...TO OVER 45 MPH TONIGHT. THESE STRONG WINDS WILL OCCUR EVEN BEFORE THE THUNDERSTORMS ARRIVE LATER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST OF INTERSTATE 65 WEDNESDAY MORNING. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY...WITH GUSTY WINDS CONTINUING EVEN AFTER THE THUNDERSTORMS HAVE PASSED. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT AND WEDNESDAY MORNING...AS OUR POTENTIAL FOR SEVERE WEATHER DEVELOPS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Jan 30, 2:46 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 10 W CENTERVILLE 35.79N 87.63W
01/30/2013 HICKMAN TN LAW ENFORCEMENT
ROOF WAS REPORTED OFF A HOUSE AND VEHICLE DAMAGE WAS
ALSO REPORTED IN THE COBLE COMMUNITY.
&&
EVENT NUMBER OHX1300061
31Local storm report, Jan 30, 2:48 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
248 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/30/2013 DICKSON TN TRAINED SPOTTER
TREES DOWN ALONG HWY 48 IN DICKSON COUNTY
&&
EVENT NUMBER OHX1300062
TB12Local storm report, Jan 30, 3:02 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG 5 SE HOHENWALD 35.50N 87.50W
01/30/2013 LEWIS TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN AND POWER OUTAGES IN THE
SOUTHERN PORTION OF THE COUNTY ON MORRIS AND LONG BRANCH
ROAD.
&&
EVENT NUMBER OHX1300063
31Local storm report, Jan 30, 3:03 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
303 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND DMG BIG SANDY 36.23N 88.09W
01/30/2013 BENTON TN LAW ENFORCEMENT
A FEW TREES AND POWER LINES WERE DOWNED NORTH OF BIG
SANDY.
0121 AM NON-TSTM WND DMG ETHRIDGE 35.32N 87.30W
01/30/2013 LAWRENCE TN BROADCAST MEDIA
TREE DOWN ON MAIN ST NEAR RAILROAD TRACKS IN ETHRIDGE
0135 AM NON-TSTM WND DMG 7 NW DICKSON 36.15N 87.47W
01/30/2013 DICKSON TN AMATEUR RADIO
POWER LINES DOWN ON YELLOWCREEK RD AT SKEETERS MARKET.
0144 AM NON-TSTM WND DMG 5 W NASHVILLE 36.17N 86.87W
01/30/2013 DAVIDSON TN EMERGENCY MNGR
HALF DOZEN REPORTS OF TREES AND POWER LINES DOWN ACROSS
WESTERN DAVIDSON COUNTY
0150 AM NON-TSTM WND DMG 1 SSW NASHVILLE 36.16N 86.79W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
POWER LINES DOWN AND SPARKING ARCING AT 21ST AVE NEAR
BELCOURT AVE.
0151 AM NON-TSTM WND DMG 4 WNW NASHVILLE 36.19N 86.85W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
POWER LINES AND TREES DOWN AT ROBERTSON AVE AND FOUNDRY
DRIVE
0212 AM NON-TSTM WND DMG HOHENWALD 35.55N 87.56W
01/30/2013 LEWIS TN AMATEUR RADIO
TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412
0214 AM NON-TSTM WND DMG 6 W NASHVILLE 36.17N 86.89W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
TREE DOWN ACROSS RIVER ROAD 4 MILES FROM INTERSECTION
OF CHARLOTTE PIKE. NEAR CHEATHAM COUNTY LINE
0226 AM NON-TSTM WND DMG 1 NW FRANKLIN 35.94N 86.85W
01/30/2013 WILLIAMSON TN TWITTER
POWER OUTAGES AT FIELDSTONE FARMS SUBDIVISION NEAR
FRANKLIN
0227 AM NON-TSTM WND DMG CENTERVILLE 35.79N 87.45W
01/30/2013 HICKMAN TN LAW ENFORCEMENT
TREES REPORTED ON HOUSE IN CENTERVILLE. NO INJURIES
REPORTED
0235 AM TSTM WND DMG 10 W CENTERVILLE 35.79N 87.63W
01/30/2013 HICKMAN TN LAW ENFORCEMENT
ROOF WAS REPORTED OFF A HOUSE AND VEHICLE DAMAGE WAS
ALSO REPORTED IN THE COBLE COMMUNITY.
0247 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/30/2013 DICKSON TN TRAINED SPOTTER
TREES DOWN ALONG HWY 48 IN DICKSON COUNTY
0255 AM TSTM WND DMG 5 SE HOHENWALD 35.50N 87.50W
01/30/2013 LEWIS TN LAW ENFORCEMENT
A COUPLE OF TREES DOWN AND POWER OUTAGES IN THE
SOUTHERN PORTION OF THE COUNTY ON MORRIS AND LONG BRANCH
ROAD.
&&
EVENT NUMBER OHX1300055 OHX1300050 OHX1300052 OHX1300053 OHX1300054
OHX1300056 OHX1300057 OHX1300058 OHX1300059 OHX1300060 OHX1300061
OHX1300062 OHX1300063
31Local storm report, Jan 30, 3:12 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG FAIRVIEW 35.98N 87.12W
01/30/2013 WILLIAMSON TN TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN IN FAIRVIEW.
&&
EVENT NUMBER OHX1300064
21Local storm report, Jan 30, 3:15 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND DMG ASHLAND CITY 36.28N 87.06W
01/30/2013 CHEATHAM TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWNED ACROSS THE COUNTY
WITH ALSO SOME REPORTS OF ROOF DAMAGE ACROSS THE COUNTY
TOO.
&&
EVENT NUMBER OHX1300065
21The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
9.3 hours before the tornado, 31 km from the path. January 30, 2013.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Surface CAPE
- 48 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.3 K/km
Nashville Metro, TN (KBNA), 12:00Z
2.7 hours after it, 31 km from the path. January 30, 2013.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -373 m²/s²
- 0-3 km storm-relative helicity
- -677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.7 K/km
The surface observations
Nashville Metro (BNA), 25 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Nashville radar (KOHX), 44 km away, was scanning. The volume nearest the touchdown began at 09:19 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of January 30, 2013
44 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 30 | 1:47 AM EST | EF0 | Orange, IN | 0.4 | 75 | $25,000 | ||
| January 30 | 1:36 AM CST | EF2 | Christian, KY | 2.1 | 200 | $150,000 | ||
| January 30 | 1:39 AM CST | EF1 | Christian, KY | 7.9 | 225 | $250,000 | ||
| January 30 | 2:00 AM CST | EF2 | Muhlenberg, KY | 5.1 | 325 | $250,000 | ||
| January 30 | 2:09 AM CST | EF1 | Humphreys, TN | 5.2 | 150 | $200,000 | ||
| January 30 | 2:26 AM CST | EF2 | Hickman, TN | 4.3 | 300 | $500,000 | ||
| January 30 | 2:32 AM CST | EF1 | Wayne, TN | 9.1 | 100 | $35,000 | ||
| January 30 | 2:45 AM CST | EF0 | Dickson, TN | 7.3 | 100 | $100,000 | ||
| January 30 | 2:46 AM CST | EF1 | Lewis, TN | 3.7 | 200 | $250,000 | ||
| January 30 | 2:51 AM CST | EF1 | Cheatham, TN | 3.2 | 125 | 1 | $200,000 | |
| January 30 | 2:59 AM CST | EF2 | Robertson, TN | 5.0 | 200 | $750,000 | ||
| January 30 | 3:00 AM CST | EF0 | Davidson, TN | 5.5 | 50 | $10,000 | ||
| January 30 | 3:01 AM CST | EF0 | Williamson, TN | 0.9 | 75 | $60,000 | ||
| January 30 | 4:05 AM EST | EF0 | Meade, KY | 1.0 | 200 | $50,000 | ||
| January 30 | 3:05 AM CST | EF1 | Robertson, TN | 5.8 | 150 | $250,000 | ||
| January 30 | 3:10 AM CST | EF0 | Davidson, TN | 11.7 | 75 | $190,000 | ||
| January 30 | 3:12 AM CST | EF0 | Davidson, TN | 3.2 | 75 | 1 | $150,000 | |
| January 30 | 3:12 AM CST | EF1 | Robertson, TN | 6.0 | 100 | 1 | $769,000 | |
| January 30 | 3:17 AM CST | EF0 | Harrison, IN to KY | 2.7 | 215 | $115,000 | ||
| January 30 | 3:23 AM CST | EF0 | Sumner, TN | 10.6 | 125 | $225,000 | ||
| January 30 | 3:25 AM CST | EF2 | Wilson, TN | 4.5 | 150 | $1.0 million | ||
| January 30 | 3:34 AM CST | EF0 | Sumner, TN | 3.6 | 100 | $65,000 | ||
| January 30 | 3:37 AM CST | EF0 | Sumner, TN | 5.8 | 50 | $45,000 | ||
| January 30 | 3:38 AM CST | EF2 | Warren, KY | 3.0 | 250 | $400,000 | ||
| January 30 | 3:40 AM CST | EF1 | Wilson, TN | 10.0 | 150 | $1.0 million | ||
| January 30 | 3:41 AM CST | EF1 | Williamson, TN | 4.6 | 150 | $530,000 | ||
| January 30 | 3:42 AM CST | EF1 | Edmonson, KY | 2.8 | 100 | $80,000 | ||
| January 30 | 3:47 AM CST | EF0 | Macon, TN | 1.0 | 50 | $85,000 | ||
| January 30 | 3:49 AM CST | EF1 | Barren, KY | 0.3 | 50 | |||
| January 30 | 4:01 AM CST | EF0 | Macon, TN | 1.5 | 75 | $175,000 | ||
| January 30 | 4:25 AM CST | EF1 | Monroe, MS to AL | 10.8 | 300 | $50,000 | ||
| January 30 | 4:29 AM CST | EF0 | Cannon, TN | 6.7 | 200 | $75,000 | ||
| January 30 | 5:44 AM EST | EF0 | Marion, KY | 0.1 | 50 | 2 | $25,000 | |
| January 30 | 4:46 AM CST | EF1 | Lincoln, TN | 5.3 | 250 | |||
| January 30 | 5:18 AM CST | EF1 | Fayette, AL | 6.5 | 500 | |||
| January 30 | 5:25 AM CST | EF0 | Coffee, TN | 5.2 | 75 | $50,000 | ||
| January 30 | 6:30 AM EST | EF0 | Pulaski, KY | 0.5 | 150 | $5,000 | ||
| January 30 | 5:42 AM CST | EF0 | Walker, AL | 4.9 | 200 | |||
| January 30 | 5:50 AM CST | EF1 | Winston, AL | 10.4 | 1,000 | |||
| January 30 | 6:01 AM CST | EF1 | Winston, AL | 6.4 | 300 | $50,000 | ||
| January 30 | 11:12 AM EST | EF3 | Bartow, GA | 21.8 | 900 | 1 | 17 | $75 million |
| January 30 | 12:05 PM EST | EF1 | Fannin, GA | 11.8 | 900 | 1 | $185,000 | |
| January 30 | 6:09 PM EST | EF0 | Baker, GA | 1.2 | 25 | $15,000 | ||
| January 30 | 6:12 PM EST | EF0 | Lee, GA | 1.5 | 25 | $1,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.